You don't have to be a Boy Scout to know you should always be prepared -- especially during cold and flu season. Chances are someone in your family is going to get sick. Is your medicine cabinet well stocked? Use the list below to create your cold and flu survival kit so you'll be prepared at the first sneeze.
Stress incontinence has an annoying way of showing up at the most inopportune times.
You're jogging along, feeling great -- and then you realize your running shorts are damp with urine. Later that night, during a romantic rendezvous with your partner, a trickle of urine appears again, definitely spoiling the moment.
Lest you think stress incontinence is a problem only of middle-aged or elderly women, think again. Surprisingly, young women actually have more stress incontinence during sex than...
Decongestants help relieve stuffy nose, and antihistamines may help sneezing and runny nose. They are often in multi-symptom cold medicines. Don't take -- or give your child -- two medicines at the same time that have the same ingredients. Don't give cough and cold medicine to children under age 4 unless you've spoken to his or her health care provider first. Read the labels.
Cough suppressants work best for dry, hacking coughs that keep you awake. Expectorants work best for productive coughs. They help thin mucus and make it easier to cough it up. Cough drops may soothe an irritated throat. Don't give cough and cold medicines to children under age 4 unless his or her health care provider says it's OK, and don't give cough drops to children under age 3.
Pain and fever reducers
Acetaminophen and ibuprofen help relieve pain and bring down a fever. They are often included in multi-symptom cold and flu medicines, so be sure to read the label carefully and don't take -- or give your child -- two medicines at the same time that have the same ingredients. Ask your doctor before giving any medication to a child under age 6 months.
Nasal congestion relief
Rinsing out your nose with salt water can reduce congestion and get rid of cold virus particles in your nasal passages. For an infant, use saline drops and then gently suction out each nostril with a bulb syringe.
Multi-symptom or nighttime formulas
These medicines often contain a pain and fever reducer, cough suppressant, expectorant, and decongestant (daytime formula) or antihistamine (nighttime formula). Be sure to read the label carefully and don't take -- or give your child -- two medicines at the same time that have the same ingredients. Not for children under age 4.